Alert archive / Florida / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 29, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 15, 2024, 4:25 AM EDT for Lake County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2024, 4:25 AM EDT (08:25 UTC)
- Expired
- May 15, 2024, 4:57 AM EDT
- In force
- 32 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lake County, FL
The radar
The Melbourne radar (KMLB), 137 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 2:47 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2458 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 19.9
The text
As transmitted.
041
WUUS52 KMLB 150825
SVRMLB
FLC069-150915-
/O.NEW.KMLB.SV.W.0029.240515T0825Z-240515T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
425 AM EDT Wed May 15 2024
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
West central Lake County in east central Florida...
* Until 515 AM EDT.
* At 425 AM EDT, a severe thunderstorm was located over Wildwood,
moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Leesburg, Eustis, Tavares, Lady Lake, and Mount Dora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1100 AM EDT for east central
Florida.
&&
LAT...LON 2896 8195 2896 8166 2879 8163 2879 8165
2878 8166 2875 8195
TIME...MOT...LOC 0825Z 265DEG 31KT 2885 8204
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Weitlich1 follow-up statement
575
WWUS52 KMLB 150857
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
457 AM EDT Wed May 15 2024
FLC069-150907-
/O.CAN.KMLB.SV.W.0029.000000T0000Z-240515T0915Z/
Lake FL-
457 AM EDT Wed May 15 2024
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LAKE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
A Tornado Watch remains in effect until 1100 AM EDT for east central
Florida.
LAT...LON 2896 8195 2896 8166 2879 8163 2879 8165
2878 8166 2875 8195
TIME...MOT...LOC 0856Z 265DEG 31KT 2887 8172
$$
WeitlichWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 11:10 PM EDT, 5 hours 15 minutes earlier.
Area forecast discussion, May 14, 11:10 PM EDT, 5 hours 15 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1110 PM EDT Tue May 14 2024 ...New UPDATE, AVIATION... .UPDATE... Issued at 1108 PM EDT Tue May 14 2024 Another active weather day today, with activity moving in from the Gulf earlier in the day with showers and storms developing along the east coast sea breeze into the afternoon and early evening. Scattered storms are ongoing across the Atlantic this evening, mainly north of Sebastian Inlet. This activity is moving eastward around 15 mph. Any lingering activity will dissipate or move out of the local area over the next hour. The next frontal boundary is shifting eastward across the Gulf States, and will reach the Florida Panhandle tonight. This will bring an increase chance for showers and storms once again overnight and into the early hours on Wednesday, with activity reaching northern FL overnight, brining the threat for strong to isolated severe storms across our northern areas before sunrise. Highest rain and storm chances (PoP 30-60 percent) tonight will be from a Titusville to Lake Kissimmee northward just before sunrise. Main storm threats will be gusty winds of 40-50 mph with isolated up to 60 mph, hail up to 1 inch, and heavy downpours. A tornado can not be ruled out, especially along and north or the I-4 corridor. Temperatures will be warm and muggy tonight, with overnight lows in the low 70s under partly to mostly cloudy skies. && .AVIATION... (00Z TAFs) Issued at 1108 PM EDT Tue May 14 2024 Another round of showers and storm are expected later tonight and into Wednesday morning. Have VCSH starting 10Z for most TAF sites, however having it start at 8Z at LEE. VCTS starting at 13/14Z. MVFR/IFR conditions in stronger storms possible. Have included TEMPOs for 3SM TSRA BKN030 from VRB northward with most sites starting at 14Z, however LEE starts at 13Z and VRB starts at 16Z. Wind gusts of 35 KT or greater will affect some terminals. Otherwise, VFR conditions expected. Gusty winds will develop Wednesday by mid morning, with southwest winds increasing to 10-15 KT with gusts up to 20-25 KT. Latest CAMs suggest convection will clear out starting across the north around 21Z and progressing southward to around 23Z. Winds will decrease once again after sunset, with southwest winds decreasing to 5-10 KT overnight. && .PREVIOUS MARINE... Issued at 320 PM EDT Tue May 14 2024 Tonight/Wed...Will continue the marginal SCA across the offshore waters tonight for S/SE winds up to 20 knots and a Caution for the BRevard and Treasure coast nearshore waters. AN even earlier onset of storms is forecast Wednesday, many strong and some severe pushing offshore. Seas 3-4 FT, up to 5 FT offshore. && . PREVIOUS DISCUSSION... Issued at 320 PM EDT Tue May 14 2024 Current-Tonight...The strong storms across the north/central sections earlier have long pushed well offshore and the debris cloudiness has diminished allowing reheating. But do not see anything imminent that would spark additional convection through the evening there. While no severe weather was reported, there were a number of classic tree cleaners, storms containing 45-55 mph wind gusts. Isolated sea breeze storms will develop near the coast south of the Cape and around Lake Okeechobee through the early evening. Will need to watch these storms for isolated severe potential into early evening. The next convective cluster seen on hi-res sat over the northern Gulf will reach north FL overnight and could bring a strong/marginal severe threat to northern areas before sunrise. Wed...Scattered lightning storms will redevelop during the morning ahead of an approaching frontal boundary. Conditions will be favorable for another round of strong to severe storms that could begin even earlier than today. Convection should initiate along the differential heating boundary between the debris canopy and sfc heating and develop E/SE from there. Strong mid level flow and cold temps aloft look to produce a better chance for severe storms from mid morning through mid aftn. Large hail and damaging winds appear to be the primary threats with a few tornadoes possible. Think a watch box (probably a Tornado watch) is more likely tomorrow than it was today for much of EC FL. Max temps should hold in the mid to upper 80s Orlando northward but reach the mid 90s across the south prior to onset of convection. Thursday-Friday...Mid-level ridging is forecast to set up over the Florida peninsula late this week, with the lingering weak front remaining draped across the Treasure Coast and Okeechobee County area on Thursday. A plume of moisture will remain situated over this area, with isolated to scattered showers possible. Model guidance does not currently indicate large support for severe storm development, especially with decreasing offshore flow aloft and warming 500 mb temperatures, but some modest instability may be enough to kick off a few isolated strong storms across southern portions of the forecast area. North of the Treasure Coast and Okeechobee area, conditions are forecast to remain mostly dry as a dry air mass with PWATs less than an inch filters in, though a few stray showers still cannot be ruled out across Brevard and Osceola counties. Decided to further decrease PoPs with this forecast package based on model guidance and increasing confidence that the front will sit a bit further south than previously thought. Any showers and storms that do develop will move offshore across the local Atlantic waters and diminish into the overnight hours. By Friday, the boundary is forecast to lift northward across east central Florida as a weak warm front. Guidance continues to indicate the potential for isolated showers and storms, due to the modest moisture return associated with the front. As a result, kept PoPs around 20 percent for now across east central Florida, but would not be surprised if this continues to trend lower, especially if the Euro trends more towards the GFS (the drier solution). Any activity that develops is expected to diminish during the evening and overnight hours. Afternoon temperatures will continue to be 5 to 10 degrees above normal across east central Florida through the end of the work week, with highs climbing into the 90s both Thursday and Friday afternoon. Heat indices in some areas may reach to right around 100. Overnight temperatures will remain in the upper 60s to low 70s. Saturday-Tuesday...Moisture is forecast to continue increasing across the peninsula this weekend as the mid-level ridge shifts eastward out over the Atlantic. Troughing aloft accompanied by a surface low and its attendant cold front will move towards the Florida peninsula on Sunday, with the front expected to move south of the forecast area late Sunday into Monday. The GFS continues to indicate a cleaner frontal passage compared to the Euro. Model discrepancies continue into Tuesday, with the Euro indicating drier conditions than the GFS. In general, stuck with the NBM as a good middle ground between the models, with PoPs in the 30 to 50 percent range this weekend into early next week. Isolated storms will also be possible. The heat will persist across the peninsula, with afternoon highs in the upper 80s to mid 90s. Saturday could be particularly toasty, with some areas south of the Orlando metro climbing into the upper 90s and heat indices reaching the 100 to 105 range. Overnight lows will remain in the upper 60s to low 70s. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 87 69 91 / 50 70 10 0 MCO 74 87 71 92 / 40 70 20 10 MLB 72 90 72 90 / 20 70 30 20 VRB 72 94 72 93 / 20 70 40 20 LEE 74 85 72 90 / 60 70 20 0 SFB 74 87 72 92 / 50 70 20 10 ORL 74 87 73 92 / 40 70 20 10 FPR 72 94 71 93 / 20 60 40 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...Small Craft Advisory until 4 AM EDT Wednesday for AMZ570-572-575. && Watson/Sedlock
Hazardous weather outlook, May 14, 11:22 PM EDT, 5 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1122 PM EDT Tue May 14 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-151200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1122 PM EDT Tue May 14 2024 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... There is a risk for a few strong to severe storms tonight and into early Wednesday morning, especially along and north of the Interstate 4 corridor as storms move into East Central Florida from the northwest. The greatest potential for storms tonight will be from Brevard to Osceola counties northward Main storm hazards will be frequent lightning strikes, gusty winds of 40 to 50 mph with isolated up to 60 mph, large hail up to 1 inch, and a tornado or two are also possible in and near the strongest storms that develop. There is a very low risk for a waterspout along the coast and along and north of the Interstate 4 corridor. .FLOOD IMPACT... Areas that see repeated storms could experience localized, minor flooding of urban and poorly drained locations. .RIP CURRENT IMPACT... There is a moderate risk of life-threatening rip currents at all Atlantic beaches tonight. .MARINE THUNDERSTORM GUST IMPACT... Offshore-moving lightning storms are possible tonight, especially from Indian River to Osceola counties northward. A few erratic wind gusts of 35 to 45 knots may occur in their vicinity. Be prepared to return to port if you see dark storm clouds approaching. .WIND AND SEA IMPACT... Outside of storms, southeast winds will generally range 15 to 20 knots over the local Atlantic waters tonight, and intracoastal waters will remain choppy. A Small Craft Advisory continues for waters beyond 20 nautical miles, as winds are forecast to freshen to 20 to 25 knots over the Gulf Stream tonight. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Scattered storms will remain in the forecast through at least Wednesday as a cold front settles into Central Florida. Unstable conditions and strong wind energy will continue to promote at least a Marginal Risk for strong to severe storms on Wednesday. The risk for severe weather quickly decreases beginning Thursday. A spell of unusually hot weather, for mid-May, will continue through at least Saturday. Daytime highs will reach well into the 90s each afternoon. A low to moderate risk of heat-related illness will persist for those sensitive to the heat. Poor boating conditions will persist over the offshore waters on Wednesday as winds slowly subside. A moderate risk of life-threatening rip currents is expected again on Wednesday. Scattered storms will become more common again this weekend. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Kelly/Watson
In the hours before
Special weather statement, May 15, 3:07 AM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Melbourne FL
307 AM EDT Wed May 15 2024
FLZ041-044-150745-
Northern Lake County FL-Inland Volusia FL-
307 AM EDT Wed May 15 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN LAKE AND NORTHWESTERN
VOLUSIA COUNTIES THROUGH 345 AM EDT...
At 306 AM EDT, Doppler radar was tracking a strong thunderstorm over
Salt Springs, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pierson, Lake George, Eldridge, Sellers Lake, and Astor Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 AM EDT for east central
Florida.
&&
LAT...LON 2926 8142 2926 8135 2925 8135 2908 8164
2928 8164 2930 8165 2931 8167 2932 8168
2938 8145 2940 8143 2940 8142
TIME...MOT...LOC 0706Z 254DEG 23KT 2931 8173
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
LawThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:01 PM EDT | Special Marine Warning | MLB | 89 min | |
| May 14, 8:27 PM EDT | Special Weather Statement | MLB | Martin | 33 min |
| May 14, 8:32 PM EDT | Special Marine Warning | MLB | 88 min | |
| May 14, 9:00 PM EDT | Special Weather Statement | MLB | Saint Lucie | 15 min |
| May 14, 9:06 PM EDT | Special Marine Warning | MLB | 54 min | |
| May 14, 9:19 PM EDT | Special Weather Statement | MLB | Martin | 41 min |
| May 14, 9:21 PM EDT | Special Marine Warning | MLB | 54 min | |
| May 15, 3:07 AM EDT | Special Weather Statement | MLB | Flagler | 38 min |
| May 15, 3:26 AM EDT | Severe Thunderstorm Warning | MLB | Lake, Volusia | 49 min |
| May 15, 4:06 AM EDT | Severe Thunderstorm Warning | MLB | Lake, Volusia | 54 min |
| May 15, 4:10 AM EDT | Tornado Warning | MLB | Lake, Volusia | 50 min |
| May 15, 4:11 AM EDT | Special Marine Warning | MLB | 94 min | |
| May 15, 4:57 AM EDT | Special Weather Statement | MLB | Volusia | 33 min |
| May 15, 5:03 AM EDT | Special Weather Statement | MLB | Lake | 42 min |
| May 15, 5:42 AM EDT | Special Marine Warning | MLB | 63 min | |
| May 15, 5:44 AM EDT | Special Weather Statement | MLB | Lake | 46 min |
| May 15, 6:09 AM EDT | Severe Thunderstorm Warning | MLB | Lake, Volusia | 36 min |
| May 15, 6:42 AM EDT | Special Marine Warning | MLB | 93 min | |
| May 15, 6:43 AM EDT | Special Weather Statement | MLB | Volusia | 32 min |
| May 15, 7:01 AM EDT | Special Weather Statement | MLB | Seminole, Volusia | 44 min |
| May 15, 8:16 AM EDT | Special Marine Warning | MLB | 29 min | |
| May 15, 8:22 AM EDT | Special Weather Statement | MLB | Brevard | 23 min |
| May 15, 8:29 AM EDT | Special Weather Statement | MLB | Orange, Seminole | 31 min |
| May 15, 9:30 AM EDT | Special Weather Statement | MLB | Brevard | 30 min |
| May 15, 9:34 AM EDT | Special Marine Warning | MLB | 56 min | |
| May 15, 10:05 AM EDT | Special Weather Statement | MLB | Osceola | 25 min |
| May 15, 10:27 AM EDT | Special Weather Statement | MLB | Osceola | 18 min |
| May 15, 10:44 AM EDT | Special Weather Statement | MLB | Osceola | 31 min |
| May 15, 11:05 AM EDT | Special Weather Statement | MLB | Osceola | 25 min |
| May 15, 11:13 AM EDT | Special Marine Warning | MLB | 62 min | |
| May 15, 11:38 AM EDT | Special Weather Statement | MLB | Osceola | 37 min |
| May 15, 11:56 AM EDT | Special Weather Statement | MLB | Osceola | 34 min |
| May 15, 11:58 AM EDT | Special Weather Statement | MLB | Indian River | 32 min |
| May 15, 12:07 PM EDT | Special Marine Warning | MLB | 53 min | |
| May 15, 12:13 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River | 32 min |
| May 15, 12:30 PM EDT | Special Weather Statement | MLB | Indian River | 30 min |
| May 15, 12:39 PM EDT | Special Weather Statement | MLB | Osceola | 36 min |
| May 15, 12:41 PM EDT | Special Weather Statement | MLB | Okeechobee | 49 min |
| May 15, 12:44 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River | 46 min |
| May 15, 12:49 PM EDT | Special Marine Warning | MLB | 56 min | |
| May 15, 12:52 PM EDT | Special Weather Statement | MLB | Saint Lucie | 38 min |
| May 15, 12:59 PM EDT | Special Marine Warning | MLB | 61 min | |
| May 15, 1:19 PM EDT | Special Marine Warning | MLB | 56 min | |
| May 15, 1:21 PM EDT | Special Weather Statement | MLB | Okeechobee | 24 min |
| May 15, 1:27 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee, Saint Lucie | 33 min |
| May 15, 1:29 PM EDT | Special Weather Statement | MLB | Saint Lucie | 31 min |
| May 15, 1:42 PM EDT | Special Weather Statement | MLB | Okeechobee | 33 min |
| May 15, 1:47 PM EDT | Special Marine Warning | MLB | 58 min | |
| May 15, 1:49 PM EDT | Special Weather Statement | MLB | Lake | 26 min |
| May 15, 1:51 PM EDT | Special Weather Statement | MLB | Okeechobee | 24 min |
| May 15, 1:53 PM EDT | Special Weather Statement | MLB | Okeechobee | 37 min |
| May 15, 2:00 PM EDT | Special Weather Statement | MLB | Saint Lucie | 45 min |
| May 15, 2:11 PM EDT | Special Marine Warning | MLB | 64 min | |
| May 15, 2:14 PM EDT | Special Weather Statement | MLB | Okeechobee | 16 min |
| May 15, 2:37 PM EDT | Special Weather Statement | MLB | Seminole | 23 min |
| May 15, 2:41 PM EDT | Special Weather Statement | MLB | Seminole | 34 min |
| May 15, 2:44 PM EDT | Special Marine Warning | MLB | 61 min | |
| May 15, 2:46 PM EDT | Special Marine Warning | MLB | 59 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.